MAUDE Adverse Event Report: SYNTHES BRANDYWINE LCP® DHHS(TM) COUPLING SCREW 324MM; MISC ORTHO SURGICAL INSTR

SYNTHES BRANDYWINE LCP® DHHS(TM) COUPLING SCREW 324MM; MISC ORTHO SURGICAL INSTR
Catalog Number 338.345
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.The subject device is expected to be returned to the synthes manufacturer for evaluation but has not yet been received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture date: nov 29, 2005.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while inspecting field equipment, it was noted the tip of the coupling screw was bent.The synthes sales consultant attempted to straighten the tip, causing it to break off.There was no patient or procedural involvement.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was completed: the returned coupling screw was confirmed to have a broken tip.The entire threaded portion of the tip is missing.The device has minor surface wear which does not impact functionality.A visual inspection, drawing review and device history record review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The tip likely became bent and weakened due to over 11 years of use and sterilization cycles.The tip eventually broke due to attempted straightening of the tip.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Reportedly there was no patient involvement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP® DHHS(TM) COUPLING SCREW 324MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6347742
Report Number2530088-2017-10050
Device Sequence Number18970330
Product Code LXH
UDI-Device Identifier10886982193407
UDI-Public(01)10886982193407(10)5060157
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number338.345
Device Lot Number5060157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/15/2017
03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1